Alert archive / Nebraska / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Cheyenne, WY

March 22, 2011

NWS Cheyenne, WY issued this red flag warning at Mar 22, 2011, 5:03 AM CDT. It took effect at Mar 22, 2011, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2011, 5:03 AM CDT (10:03 UTC)
In effect from
Mar 22, 2011, 1:00 PM CDT
Expired
Mar 22, 2011, 7:37 PM CDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WWUS85 KCYS 221003
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
403 AM MDT TUE MAR 22 2011

...WINDY CONDITIONS AND LOW HUMIDITIES POSSIBLE ACROSS THE
SOUTHERN NEBRASKA PANHANDLE TUESDAY AFTERNOON...

.A PACIFIC FRONT WILL MOVE THROUGH THE DISTRICT TONIGHT...WITH
WINDY CONDITIONS EXPECTED IN ITS WAKE TOMORROW. THE WESTERLY
DOWNSLOPE WINDS OFF THE WYOMING MOUNTAINS WILL ACT TO ENHANCE
DRYING THROUGHOUT THE SOUTHERN NEBRASKA PANHANDLE...AND WILL
COMBINE WITH DRY FUELS TO INCREASE THE THREAT FOR EXPLOSIVE FIRE
GROWTH.

NEZ313-222315-
/O.UPG.KCYS.FW.A.0001.110322T1600Z-110323T0000Z/
/O.NEW.KCYS.FW.W.0001.110322T1800Z-110323T0100Z/
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
403 AM MDT TUE MAR 22 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR FIRE WEATHER ZONE 313...WHICH IS IN EFFECT FROM 
NOON TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 313.

* WIND...WEST TO NORTHWEST WINDS WILL INCREASE THIS MORNING WITH
  SUSTAINED WINDS BETWEEN 25 TO 35 MPH AND GUSTS AROUND 50 MPH BY
  EARLY THIS AFTERNOON.

* HUMIDITY...13 TO 19 PERCENT BY MID AFTERNOON.

* IMPACTS...THE STRONG AND GUSTY WINDS COMBINED WITH THE LOW
  RELATIVE HUMIDITIES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE
  GROWTH AND MAKE FIRE SUPPRESSION DIFFICULT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TT
2 follow-up statements
803 
WWUS85 KCYS 222005
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT TUE MAR 22 2011

...WINDY CONDITIONS AND LOW HUMIDITIES ACROSS THE SOUTHERN
NEBRASKA PANHANDLE THIS AFTERNOON...

.WINDY CONDITIONS EXPECTED TODAY. THE WESTERLY DOWNSLOPE WINDS
OFF THE WYOMING MOUNTAINS WILL ACT TO ENHANCE DRYING THROUGHOUT
THE SOUTHERN NEBRASKA PANHANDLE...AND WILL COMBINE WITH DRY FUELS
TO INCREASE THE THREAT FOR EXPLOSIVE FIRE GROWTH.

NEZ313-230100-
/O.CON.KCYS.FW.W.0001.000000T0000Z-110323T0100Z/
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
205 PM MDT TUE MAR 22 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 313...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 313.

* WIND...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55
  MPH.

* HUMIDITY...13 TO 19 PERCENT.

* IMPACTS...THE STRONG AND GUSTY WINDS COMBINED WITH THE LOW 
  RELATIVE HUMIDITIES WILL CREATE THE POTENTIAL FOR EXPLOSIVE 
  FIRE GROWTH AND MAKE FIRE SUPPRESSION DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RUBIN
988 
WWUS85 KCYS 230037
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
637 PM MDT TUE MAR 22 2011

...WINDS WILL CONTINUE TO SLOWLY DECREASE AND RELATIVE HUMIDITY
VALUES SLOWLY INCREASE THE REST OF TONIGHT OVER THER SOUTHERN 
PANHANDLE...

.A STORM SYSTEM OVER NORTHWEST SOUTH DAKOTA EARLY THIS EVENING 
WILL CONTINUE TO MOVE SLOWLY THE REST OF TONIGHT. AS THE STORM
MOVES FURTHER EAST...THE WINDS OVER THE WESTERN NEBRASKA
PANHANDLE WILL CONTINUE TO SLOWLY DIMINISH. IN ADDITION...
RELATIVE HUMIDITY VALUES WILL CONTINUE TO SLOWLY INCREASE. FOR
THOSE REASONS...THE RED FLAG WARNING FOR THE SOUTHERN NEBRASKA
PANHANMDLE WILL BE CANCELLED. 

NEZ313-230145-
/O.CAN.KCYS.FW.W.0001.000000T0000Z-110323T0100Z/
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
637 PM MDT TUE MAR 22 2011

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 313...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

WINDS OVER THE SOUTHERN NEBRASKA PANHANDLE WILL CONTINUE TO SLOWLY
DECREASE THE REST OF TONIGHT AND RELATIVE HUMIDITY VALUES WILL
CONTINUE TO SLOWLY INCREASE. FOR THOSE REASONS...THE THREAT OF
RAPID FIRE GROWTH OVER THE SOUTHERN PANHANDLE HAS DIMINISHED FOR
THE REST OF TONIGHT AND THE RED FLAG WARNING HAS BEEN CANCELLED. 

$$

WEILAND

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 22, 4:45 AM CDT, 18 minutes earlier.

Area forecast discussion, Mar 22, 4:45 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
345 AM MDT TUE MAR 22 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...CURRENT WATER VAPOR
LOOP SHOWS A PACIFIC UPPER LEVEL TROUGH PUSHING NORTHEAST ACROSS
THE STATE OF WYOMING WITH A COLD FRONT ALOFT PUSHING ACROSS
SOUTHEAST WYOMING AND WESTERN NEBRASKA. AS A RESULT...WINDS HAVE
SHIFTED INTO THE WEST AND NORTHWEST WITH GUSTS UP TO 50 MPH
ALREADY REPORTED AT SEVERAL SITES INCLUDING KCYS. FOG/MOIST
STRATUS LAYER IS STARTING TO MIX WITH THE DRIER AIR ALOFT ACROSS
WESTERN NEBRASKA AS THE WINDS HAVE RECENTLY SHIFTED INTO THE
NORTHWEST AT SIDNEY...CHADRON...AND KIMBALL. THE HIGH WIND
HEADLINES FOR TODAY LOOK GOOD SO KEPT EVERYTHING AS IS...BUT MAY
NEED TO ADD THE EXTREME EASTERN WYOMING ZONES TO THE WARNING THIS
AFTERNOON WITH WINDS VERY CLOSE TO CRITERIA FROM FAR EASTERN
LARAMIE COUNTY NORTHWARD TO TORRINGTON. WOULD NOT BE SURPRISED TO
SEE SOME LOCATIONS ACROSS WESTERN NEBRASKA NEAR 60 MPH WIND GUSTS
AS WELL. OTHERWISE...NOT MUCH PRECIP EXPECTED WITH THIS SYSTEM DUE
TO DRY WEST TO NORTHWEST FLOW AS IT REDEVELOPS OVER THE NORTHERN
GREAT PLAINS TODAY. THE BEST CHANCE FOR ACCUMULATING SNOWFALL WILL
BE THE SIERRA MADRE AND SNOWY RANGE ACROSS WYOMING WITH MAINLY A
RAIN/SNOW MIX IN THE LOWER ELEVATIONS OF WYOMING AND RAIN SHOWERS
WELL NORTH OF I80 FROM DOUGLAS WYOMING TO ALLIANCE NEBRASKA INTO
THIS EVENING. HIGH TEMPS WILL BE COOLER AND CLOSER TO NORMAL
TODAY WITH VERY STRONG WINDS.

WINDS ARE EXPECTED TO SLOWLY DIMINISH BY LATE THIS EVENING AND
INTO TONIGHT ALTHOUGH IT WILL STILL BE BREEZY AT TIMES THROUGH
WEDNESDAY AS 700MB WINDS REMAIN BETWEEN 20 TO 35 KTS. HIGH AND LOW
TEMPS WILL BE NEAR NORMAL OR MAYBE A FEW DEGS BELOW NORMAL. ALL
MODELS INDICATE AN UPPER LEVEL RIDGE OF HIGH PRESSURE QUICKLY
BUILDING ALONG THE ROCKIES AND HIGH PLAINS ON WEDNESDAY AHEAD OF
THE NEXT PACIFIC STORM SYSTEM. WINDS WILL BECOME LIGHT AND SHIFT
INTO THE EAST OR NORTHEAST AS SURFACE HIGH PRESSURE DEVELOPS OVER
THE NORTHERN AND CENTRAL PLAINS WEDNESDAY NIGHT.

.LONG TERM...THURSDAY THROUGH TUESDAY
A PROGRESSIVE QUASI-ZONAL MID/UPPER LEVEL PATTERN WILL PREVAIL
ACROSS THE LOWER 48 DURING THE MEDIUM RANGE FORECAST PERIOD.
GENERALLY TRENDED TOWARD THE 00Z ECMWF WHICH CLOSELY RESEMBLED THE
12Z ECMWF ENSEMBLE MEAN. SHORTWAVE TROUGH OVER THE GREAT BASIN
THURSDAY WILL EJECT EAST-NORTHEAST ACROSS THE AREA...WITH RAIN/SNOW
SHOWERS FOR ALL BUT THE SOUTHEAST THIRD OF THE CWA. TEMPERATURES
WILL RANGE FROM THE 30S/40S WEST OF THE LARAMIE RANGE TO THE 50S
EAST. PRECIP TAPERS OFF THURSDAY NIGHT AS THE TROUGH SHIFTS EAST
INTO THE CENTRAL PLAINS...EXCEPT FOR LINGERING SNOW SHOWERS OVER
THE SNOWY/SIERRA MADRE RANGES. THE NEXT SHORTWAVE QUICKLY MOVES FROM
NORTHERN/CENTRAL CALIFORNIA ACROSS NEVADA...UTAH AND INTO COLORADO
FRIDAY AFTERNOON AND NIGHT...WITH MORE RAIN/SNOW SHOWERS SPREADING
FROM WEST TO EAST. TEMPERATURES FRIDAY WILL BE SIMILAR TO THURSDAY.
THE PRECIPITATION WILL LINGER INTO SATURDAY AS TROUGH SLOWLY MOVES
EAST...THEN DIMINISHES SATURDAY NIGHT AS A SHORTWAVE RIDGE SHIFTS
OVER THE CWA. THE LAST IN A SERIES OF SHORTWAVES IS TRENDING SLOWER
AND FURTHER SOUTH ACROSS THE FOUR CORNERS REGION SUNDAY NIGHT AND
MONDAY WITH SCATTERED RAIN/SNOW SHOWERS FOR THE SOUTHERN MOUNTAINS.
AREAS EAST OF THE LARAMIE RANGE MAY SEE ISOLATED RAIN/SNOW SHOWERS.
TEMPERATURES THIS WEEKEND WILL COOL BELOW NORMAL IN THE WAKE OF A
COLD FRONTAL PASSAGE...THEN MODERATE TO NEAR NORMAL MONDAY AND
TUESDAY WITH THE RETURN TO A MORE ZONAL FLOW ALOFT. WINDS WILL ALSO
INCREASE...ESPECIALLY ON MONDAY AS A SHORTWAVE TRANSLATES QUICKLY
ACROSS THE NORTHERN ROCKIES/PLAINS.
&&

.AVIATION...12Z TAF ISSUANCE
IFR TO LIFR IN DRIZZLE...LOW CEILINGS AND FOG WILL PERSIST THROUGH
THE EARLY MORNING HOURS ACROSS MUCH OF THE NEBRASKA PANHANDLE...WITH
VFR CONDITIONS ACROSS SOUTHEAST WYOMING. A COLD FRONT WILL MARCH
EAST ACROSS THE FORECAST AREA THIS MORNING WITH A BRIEF PERIOD OF
VERY LIGHT RAIN SHOWERS OR SPRINKLES...FOLLOWED BY IMPROVING
CEILINGS AND VISIBILITIES...AS WELL AS STRONG AND GUSTY WESTERLY
WINDS. GUSTS OF 40 TO 50 KT ARE EXPECTED...ESPECIALLY DURING THE
AFTERNOON BEFORE DECREASING DURING THE EVENING.
&&

.FIRE WEATHER...UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR NE ZONE 313 ACROSS THE SOUTHWEST NE PANHANDLE FOR
TODAY. BELIEVE HUMIDITIES WILL BE MARGINAL...BUT WITH VERY WINDY
CONDITIONS ACROSS THE AREA TODAY AND MINIMAL PRECIP THE LAST FEW
MONTHS HAZARDOUS FIRE WEATHER CONDITIONS ARE STILL EXPECTED WITH
DRY FUELS. OTHERWISE...STRONG WINDS ARE EXPECTED ACROSS THE REST
OF THE AREA WITH LOW DAYTIME RH ESPECIALLY ALONG AND EAST OF THE
LARAMIE RANGE. HOWEVER...DAYTIME RH/S ARE EXPECTED TO BE ABOVE 15
PERCENT WITH HIGHER FUEL MOISTURE.
&&

.HYDROLOGY...GLENDO AND GUERNSEY DAMS CONTINUE TO HAVE SIGNIFICANT
RELEASES OF WATER IN ANTICIPATION OF MOUNTAIN SNOW MELT LATER THIS
SPRING AND EARLY SUMMER. THE RELEASES OF WATER WILL CONTINUE TO
HAVE IMPACTS DOWNSTREAM ON THE NORTH PLATTE RIVER. IN FACT RIVER
LEVELS ALL ALONG THE NORTH PLATTE RIVER ARE AT OR NEAR ACTION
STAGE. THESE LEVELS WILL REMAIN STEADY UNTIL ADDITIONAL RELEASES
TAKE PLACE AT GUERNSEY RESERVOIR. THE NORTH PLATTE RIVER
DOWNSTREAM OF GUERNSEY RESERVOIR WILL REMAIN AT HIGH LEVELS FOR
THE FORESEEABLE FUTURE. CURRENT RIVER FORECASTS SHOW THE NORTH
PLATTE RIVER NEAR MITCHELL TO INCREASE TO NEAR FLOOD STAGE BY
LATER TODAY OR WEDNESDAY.
&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...HIGH WIND WARNING UNTIL 8 PM TUESDAY FOR WYZ106-WYZ110.

     HIGH WIND WARNING FROM 9 AM TUESDAY TO 8 PM TUESDAY FOR WYZ101-
     WYZ103-WYZ104-WYZ105-WYZ107-WYZ109-WYZ115-WYZ116-WYZ117-
     WYZ118.

NE...WIND ADVISORY FROM 9 AM TUESDAY TO 8 PM TUESDAY FOR NEZ002-
     NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

     RED FLAG WARNING FROM NOON TUESDAY TO 7 PM TUESDAY FOR NEZ019-
     NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...JAMSKI
HYDROLOGY...TJT
Hazardous weather outlook, Mar 21, 4:20 PM CDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT MON MAR 21 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>119-222130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
320 PM MDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A HIGH WIND WARNING IS IN EFFECT AFTER 400 AM FOR THE NORTH SNOWY
RANGE FOOTHILLS...THE CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY. WEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 65 MPH WILL OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH WIND WARNING IS IN EFFECT FOR MUCH OF SOUTHEAST WYOMING
UNTIL 800 PM TUESDAY...WHERE WEST WINDS OF 30 TO 50 MPH WILL OCCUR
WITH GUSTS UP TO 60 MPH AT LOWER ELEVATIONS AND 75 MPH IN THE
MOUNTAINS.

A WIND ADVISORY IS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE
FROM 900 AM TO 800 PM TUESDAY. EXPECT WEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH.

A FIRE WEATHER WATCH IS IN EFFECT TUESDAY MORNING AND AFTERNOON
FOR THE SOUTHERN HALF OF THE WESTERN NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

Nearby

Red Flag Warnings in Nebraska, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.